Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 397, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 4:01 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 4:01 PM CDT (21:01 UTC)
- Expired
- Oct 18, 2011, 4:38 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
921 WUUS54 KOHX 182101 SVROHX TNC111-159-169-189-182145- /O.NEW.KOHX.SV.W.0397.111018T2101Z-111018T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SMITH COUNTY IN MIDDLE TENNESSEE... EASTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CDT * AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS JUST NORTHEAST NEAR LEBANON...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HARTSVILLE... LAFAYETTE... RED BOILING SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A STORM OF SIMILAR SEVERITY...WITH LARGE HAIL AND DAMAGING WINDS...RECENTLY BUSTED WINDOWS OUT OF HOMES JUST NORTH OF MURFREESBORO. HAIL DAMAGE TO AUTOMOBILES HAS ALSO BEEN REPORTED THIS AFTERNOON. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3663 8605 3655 8582 3622 8618 3626 8627 TIME...MOT...LOC 2100Z 215DEG 28KT 3631 8617 $$ FORECASTER: 19
2 follow-up statements
023
WWUS54 KOHX 182125
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT TUE OCT 18 2011
TNC159-189-182130-
/O.CAN.KOHX.SV.W.0397.000000T0000Z-111018T2145Z/
SMITH TN-WILSON TN-
425 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILSON AND
NORTHWESTERN SMITH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST AND OUT OF
THE WARNED AREA.
LAT...LON 3655 8582 3638 8603 3638 8604 3642 8616
3663 8605
TIME...MOT...LOC 2120Z 214DEG 43KT 3652 8599
$$
TNC111-169-182145-
/O.CON.KOHX.SV.W.0397.000000T0000Z-111018T2145Z/
TROUSDALE TN-MACON TN-
425 PM CDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON AND EAST
CENTRAL TROUSDALE COUNTIES UNTIL 445 PM CDT...
AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAFAYETTE...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
RED BOILING SPRINGS.
ALTHOUGH THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED
SOMEWHAT...LARGE HAIL IS STILL POSSIBLE WITH THIS STORM.
PEOPLE ARE URGED TO REMAIN INDOORS UNTIL THIS STORM MOVES PAST YOUR
AREA.
LAT...LON 3655 8582 3638 8603 3638 8604 3642 8616
3663 8605
TIME...MOT...LOC 2120Z 214DEG 35KT 3652 8599
$$
STEIGERWALDT513
WWUS54 KOHX 182138
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE OCT 18 2011
TNC111-169-182148-
/O.CAN.KOHX.SV.W.0397.000000T0000Z-111018T2145Z/
TROUSDALE TN-MACON TN-
438 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR MACON AND EAST CENTRAL
TROUSDALE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST AND OUT OF
THE WARNED AREA.
LAT...LON 3655 8582 3638 8603 3638 8604 3642 8616
3663 8605
TIME...MOT...LOC 2138Z 215DEG 28KT 3655 8596
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:49 PM CDT, 12 minutes earlier.
Area forecast discussion, Oct 18, 3:49 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT TUE OCT 18 2011 .DISCUSSION...STRONG COLD FRONT CURRENTLY WORKING ITS WAY ACROSS EASTERN MIDDLE TENNESSEE THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS POPPING UP ALONG AND AHEAD OF THE FRONT. LARGE TEMPERATURE AND DEW POINT DISCONTINUITY ACROSS THE FRONT, WITH LIGHTER, NON-CONVECTIVE PRECIPITATION MOVING INTO PARTS OF THE MID STATE BEHIND THE FRONT. LOOK FOR ARCTIC AIR MASS TO BLANKET THE MID STATE OVERNIGHT, WITH ADDITIONAL, MAINLY LIGHT RAIN LASTING OVERNIGHT AND INTO TOMORROW AS DEEPER MOISTURE WRAPS AROUND THE SURFACE AND UPPER LOW. GFS SHOWS CONTINUED CYCLOGENESIS DURING THE NEXT 48 HRS AS THE LOW TRACKS NORTHEASTWARD TOWARD THE EASTERN GREAT LAKES. EXPECT LOW CEILINGS TO LAST INTO THURSDAY MORNING BEFORE DRIER AIR FINALLY WORKS ITS WAY INTO MIDDLE TENNESSEE. LOOK FOR MUCH COOLER WEATHER THIS UPCOMING WEEK, WITH SOME READINGS DROPPING INTO THE 30'S WEDNESDAY NIGHT THROUGH SATURDAY NIGHT BEFORE TEMPERATURES START TO WARM UP. DON'T EXPECT ANY FREEZING TEMPERATURES DURING THAT STRETCH, BUT FROST IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 52 42 55 / 90 60 30 20 CLARKSVILLE 40 51 40 57 / 90 50 40 20 CROSSVILLE 45 49 36 51 / 90 70 30 20 COLUMBIA 43 53 40 57 / 80 50 20 0 LAWRENCEBURG 42 53 38 58 / 70 40 20 0 WAVERLY 41 52 40 57 / 80 40 30 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 3:35 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 335 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING, AND IS EXPECTED TO PRODUCE SCATTERED SEVERE STORMS GENERALLY EAST OF INTERSTATE 65. LARGE HAIL AND DAMAGING STRAIGHT LINES WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Oct 18, 3:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N MURFREESBORO 35.90N 86.39W
10/18/2011 E65 MPH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.75 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 SW MURFREESBORO 35.81N 86.45W
10/18/2011 E2.50 INCH RUTHERFORD TN TRAINED SPOTTER
REPORTED AT BARFIELD. ALSO...LOCAL TV STATION HAS
PICTURES OF TENNIS BALL SIZED HAIL IN RUTHERFORD COUNTY
AREA.
&&
HSTEIGERLocal storm report, Oct 18, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 10 S LEBANON 36.07N 86.32W
10/18/2011 E1.00 INCH WILSON TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 4:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL TULLAHOMA 35.37N 86.22W
10/18/2011 E2.75 INCH COFFEE TN TRAINED SPOTTER
THE HAIL PRODUCED LOTS OF DAMAGE TO CARS AND ROOFS
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.